amoxicillin 500mg na bol zeba

NEW YORK (Reuters Health) – In patients taking oral anticoagulants, an untreated community-acquired respiratory tract infection is associated with a two-fold greater risk of bleeding in the two weeks following infection, a self-controlled case series showed.

“The increased risk may relate to the inflammatory response caused by the infection, amoxicillin dosing for strep throat in children or to medication that people used for their symptoms (e.g., paracetamol or anti-inflammatories),” Dr. Haroon Ahmed of Cardiff University School of Medicine told Reuters Health by email.

“The research has potential implications for how patients and healthcare professionals manage oral anticoagulant use during an acute infection,” he said, “but further work is needed before any clinical recommendations are made.”

For the self-controlled case series published in The BMJ, Dr. Ahmed and colleagues compared the rate of bleeding after a respiratory tract infection with the rate of bleeding at other times, in the same person.

A total of 1,208 adult users of warfarin or direct oral anticoagulants (58% men) with a history of at least one bleeding episode and at least one untreated respiratory infection were followed for a median of 2.4 years. The median age at initiation of anticoagulants was 77, and at the time of first bleed, 79.

Overall, 292 major bleeds occurred during 287,579 days of observation without an untreated respiratory infection; 41 occurred during 6,710 days of observation in the 0-14 days after an infection.

By contrast, 1,003 clinically relevant non-major bleeds occurred during 827,042 unexposed days, and 81 during 23,166 days of observation of the 0-14 day risk window.

After adjustment for age, season, and calendar year, the relative incidence of major bleeding (incidence rate ratio, 2.68) and clinically relevant non-major bleeding (IRR, 2.32) increased in the 0-14 days after an untreated respiratory tract infection.

The findings did not differ by sex or type of oral anticoagulant, and persisted in several sensitivity analyses.

The authors conclude, “These findings have potential implications for how patients and clinicians manage oral anticoagulant use during an acute intercurrent illness and warrant further investigation into the potential risks and how they might be mitigated.”

Dr. Ahmed added, “We plan to replicate this work to assess how robust these findings are, and are currently undertaking further data analyses looking at the effects of different antibiotics on bleeding risk.”

Dr. John Raimo, chair of medicine at Long Island Jewish Forest Hills in Queens, New York, commented on the study in an email to Reuters Health, “It is well established that people with severe systemic infections have an increased risk of bleeding regardless of whether or not they are on a blood thinner. The study’s finding of an increased risk of bleed in mild respiratory tract infections is interesting. Perhaps more importantly, their study quantifies this risk.”

“However,” he said, “it is important to keep in perspective that although the risk of bleeding is greater for patients on blood thinners while they have a respiratory tract infection, the overall risk remains low and the majority of these bleeds were non-major.”

“That being said,” he added, “clinicians should be aware of this increased risk and be prepared to counsel their patients accordingly.”

SOURCE: https://bit.ly/3FCEzOe The BMJ, online December 21, 2021.

Source: Read Full Article